Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Reason for severe abdominal pain and lower back pain after d and c?

User rating for this question
Answered by
Practicing since : 1999
Answered : 1585 Questions
What may cause severe abdominal cramping and lower back pain three days following a D and C
Posted Thu, 16 May 2013 in General Health
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question!

At age 65, and in menopause (defined as no period for 12 months) then resumption of bleeding is NOT cycle related, but should be treated as 'postmenopausal bleeding'. You have received good care in terms of having had a D&C to further evaluate the situation and to make sure that there are no pre-cancerous changes.

Based on what you are describing, the most common explanation for bleeding as you have experienced might be an endometrial polyp. This might have only been partly removed during the procedure. The possible causes of sever abdominal cramping and low back after a D&C procedure might include:

1. Infection of the uterus
2. Perforation of the uterus (poking a hole through the top)
3. Incomplete removal of a structure such as a polyp

You need to contact the surgeon who did your procedure and explain what is going on and DEMAND to be seen. An exam and ultrasound needs to be performed.

I hope that this helps and good luck!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor